Hail, El Paso
- When
- September 1, 2:23 PM MST to 2:28 PM MST
- Where
- El Paso County, Monument
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.083, -104.883
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 1, 1:07 PM MST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 207 PM MDT FRI SEP 1 2006 .SHORT TERM... (TONIGHT AND TOMORROW) ...SVR STORMS POSSIBLE THIS AFTERNOON...THEN LOTS OF LOW CLOUDS AND COOL WX TOMORROW... CURRENTLY...FRONT EXTENDING E-W ACROSS NE CO. WAT VAP SHOWS IMPRESSIVE SHORTWAVE OVER C WY MOVING E-SE. OVER THE CWFA...TSRA INCREASING OVER HIER TRRN WHILE OVER THE PLAINS CLOUDS CONTINUE TO DECREASE. DWPTS HOLDING INTO THE 50S ALL AREAS WITH L50S ALONG I-25 CORRIDOR AND UPPER 50S FARTHER EAST. REST OF THIS AFTERNOON...THUNDERSTORMS WILL CONTINUE TO INCREASE FA-WIDE. STORMS SHOULD ERUPT ALONG FRONT AS IT MOVES SOUTH. SPC JUST ISSUED AT SWOMCD FOR THE FA AND EXPECT A WATCH SOON. GIVEN INSOLATION AND SHEAR...SHOULD SEE SOME ROTATING STORMS WHICH SHOULD EVOLVE INTO AN MCS STRUCTURE WITH TIME. MOST OF THE STORMS FOR THE REST OF TODAY WILL BE N OF HIGHWAY 50 AND IN MTS. THIS EVENING...FRONT WILL BLAST THROUGH AS SVR CONVECTION DROPS SE ACROSS E PLAINS. LOCALLY HEAVY RAIN WILL OCCUR WITH THE STORMS. OVER THE INTERIOR MTS...JUST ISOLD TSRA THIS EVENING LATER THIS EVENING...WITH MUCH COOLER WEA MOVING IN ACROSS THE LOWER 1/3RD OF ATMOS...EXPECT SOLID OVC WITH LOW CIGS ACROSS E PLAINS AND ADJ MTS BELOW 10 KFT. ISOLD SHRA AND FOG WILL BECOME A PROBLEM LATER THIS EVENING. OVER THE INTERIOR MTNS...SKIES BECOMING MOSTLY CLEAR...HOWEVER...ARK RVR VALLEY UP TO BUENA VISTA MAY SEE LOW CLOUDS AND FOG. TOMORROW....AREAS BELOW 8500 FEET (NOT INCLUDING THE SAN LUIS VALLEY) WILL BE SOCKED IN ALL DAY AND IT WILL BE COOL WITH HIGHS IN THE 60S AND 70S. AREAS ABOVE 8500 FEET AND THE SLV SHOULD BE QUITE NICE. ONLY PRECIP TOMORROW SHOULD BE HIER ELEVATIONS OF S SANGRES AND THE SW MTS. .AVIATION...COS AND PUB WILL BE AFFECTED WITH THIS COLD FRONT AND COOL AIR MASS. STORMS WILL BE IN THE AREA AFTER 22Z AND LAST THROUGH ABOUT 03 UTC. FRONT SHOULD CROSS THE REGION IN THE 23Z TO 01Z TIME FRAME. THEN LOW CLOUDS AND FOG WILL CAUSE IFR TO VIFR CONDITIONS BY LATER THIS EVENING AND ESPECIALLY TOMORROW MORNING. THE LOW CIGS MAY LAST ALL DAY ACROSS COS AND PUB. ALS SHOULD BE VFR THROUGH THE PERIOD./HODANISH .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) MODELS CONTINUE TO SHOW CUTOFF LOW OVER THE NORTHERN PLAINS WITH SLIGHT DIFFERENCES IN STRENGTH AND POSITIONING OVER SOUTH DAKOTA INITIALLY. TWO DIFFERENCE SOLUTIONS OFFERED BY NAM/WRF AND GFS THROUGH THE SUNDAY AND MONDAY TIME FRAME. NAM/WRF SHOWS A SOUTHEASTWARD MOVEMENT OF THE CUTOFF INTO NEBRASKA...WHILE GFS DEPICTS THE SYSTEM INTO IOWA. THIS WOULD MAKE A MODERATE DIFFERENCE IN THE STRENGTH OF OUR UPPER FLOW...ALTHOUGH NOT TOO MUCH MOISTURE SHOWN IN OUR PLAINS FROM EITHER SOLUTION. THE INHERITED FORECAST WAS IN FAIRLY GOOD SHAPE SO ONLY MADE MINOR TWEAKS TO TEMPERATURES AND MOISTURE. ISOLATED DIURNAL POPS SEEM REASONABLE SUNDAY...MONDAY...TUESDAY...AND WEDNESDAY WITH LIGHT TO MODERATE NORTHWEST FLOW REGIME ALOFT. DEEP MOISTURE IS PUSHED TO OUR SOUTH THROUGH THE TIME FRAME. GFS DEVELOPS A WEAK CYCLONIC FLOW WITH ATTENDANT MOISTURE WEDNESDAY NIGHT THROUGH THURSDAY...SO KEPT THE GOING FORECAST...WHICH HAD SOME OVERNIGHT ISOLATED POPS. WITH THE PASSING OF THIS FORECASTED TROUGH BY GFS THURSDAY NIGHT...WENT BACK TO THE DIURNAL ISOLATED POP SCENARIO FRIDAY AFTERNOON...AS DEEP MOISTURE REMAINS SOUTH OF THE CWFA. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT FRI SEP 1 2006 COZ058>089-093>099-021300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING OVER THE SOUTHEASTERN PLAINS. HAIL MAY REACH 1 INCH IN DIAMETER AND WIND GUSTS MAY EXCEED 70 MPH. THE GREATEST CHANCES FOR SEVERE WEATHER CAN BE EXPECTED FROM KIOWA COUNTY...SOUTHWARD INTO BACA COUNTY. A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS THE PLAINS OF COLORADO THIS AFTERNOON...INTO THE EARLY EVENING. THE LOWER LEVELS OF THE ATMOSPHERE AHEAD OF THE FRONT WILL BE MOIST...AND THE VERTICAL WIND SHEAR WILL BE STRONG ENOUGH TO SUPPORT STRONG THUNDERSTORMS. IF SUFFICIENT HEATING OCCURS DURING THE DAY...THEN THUNDERSTORMS WHICH DEVELOP ALONG OR AHEAD OF THE COLD FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY OVER PORTIONS OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PLAINS.
The Denver radar (KFTG), 83 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Approximately 20 trees were blown down by a microburst. The trees were in a line about 1 1/2 miles long.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531741, 5531745, 5531742, 5531743, 5531744.